Alert archive / Oklahoma / Frost Advisories in 2007

Frost Advisory 3, NWS Tulsa, OK

April 14, 200717 counties in Oklahoma; 4 counties in Arkansas

NWS Tulsa, OK issued this frost advisory at Apr 14, 2007, 8:59 PM CDT for 17 counties in Oklahoma; 4 counties in Arkansas. It took effect at Apr 15, 2007, 3:00 AM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Apr 14, 2007, 8:59 PM CDT (01:59 UTC)
In effect from
Apr 15, 2007, 3:00 AM CDT
Expired
Apr 15, 2007, 8:00 AM CDT
In force
5 hr
Issued by
NWS Tulsa, OK
All 21 counties

Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 28 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 2.0 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2007-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2007-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -110 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
667 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
-110 m²/s²
0-3 km storm-relative helicity
-57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KTSA 150159
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
859 PM CDT SAT APR 14 2007


ARZ001-002-010-011-OKZ054>072-150900-
/O.NEW.KTSA.FR.Y.0003.070415T0800Z-070415T1300Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-OSAGE-WASHINGTON OK-NOWATA-
CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-
OKMULGEE-WAGONER-CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI...PAWNEE...
TULSA...CLAREMORE...PRYOR...JAY...BRISTOW...OKEMAH...OKMULGEE...
WAGONER...TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA...SALLISAW
859 PM CDT SAT APR 14 2007

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT SUNDAY FOR
THE FOLLOWING COUNTIES...

IN ARKANSAS...
BENTON...CARROLL...WASHINGTON...MADISON.

IN OKLAHOMA...
OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...PAWNEE...TULSA...
ROGERS...MAYES...DELAWARE...CREEK...OKFUSKEE...OKMULGEE...
WAGONER...CHEROKEE...ADAIR...MUSKOGEE...MCINTOSH...SEQUOYAH.

CLEARING SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL
INTO THE LOWER TO MID 30S IN THE ADVISORY AREA. A FEW SHELTER
LOCATIONS IN FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS MAY
BRIEFLY REACH FREEZING BY EARLY SUNDAY MORNING.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
1 follow-up statement
000 
WWUS74 KTSA 150840
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
340 AM CDT SUN APR 15 2007

ARZ001-002-010-011-OKZ054>072-151300-
/O.CON.KTSA.FR.Y.0003.000000T0000Z-070415T1300Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-OSAGE-WASHINGTON OK-NOWATA-
CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-
OKMULGEE-WAGONER-CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI...PAWNEE...
TULSA...CLAREMORE...PRYOR...JAY...BRISTOW...OKEMAH...OKMULGEE...
WAGONER...TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA...SALLISAW
340 AM CDT SUN APR 15 2007

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING
FOR THE FOLLOWING COUNTIES...

IN ARKANSAS...
BENTON...CARROLL...WASHINGTON...AND MADISON.

IN OKLAHOMA...
OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...PAWNEE...TULSA...
ROGERS...MAYES...DELAWARE...CREEK...OKFUSKEE...OKMULGEE...
WAGONER...CHEROKEE...ADAIR...MUSKOGEE...MCINTOSH...AND SEQUOYAH.

TEMPERATURES CONTINUE TO COOL THIS MORNING...AND SCATTERED AREAS
OF FROST APPEAR LIKELY BY SUNRISE ACROSS NORTHEAST OKLAHOMA AND
NORTHWEST ARKANSAS.  LOCALIZED AREAS WILL ALSO SEE TEMPERATURES
FALL BELOW FREEZING...BUT THIS APPEARS MOST LIKELY FOR SHELTERED
VALLEYS AND HIGHER TERRAIN. 

TEMPERATURES WILL WARM QUICKLY AFTER SUNRISE WITH ANY FROST
RAPIDLY MELTING.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this frost advisory went out at Apr 14, 2:54 PM CDT, 6 hours 5 minutes earlier.

Area forecast discussion, Apr 14, 2:54 PM CDT, 6 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
254 PM CDT SAT APR 14 2007

.DISCUSSION...
WRAPAROUND CLOUDINESS AND UNSEASONABLY COLD CONDITIONS ARE
PERSISTING TODAY IN THE WAKE OF A DEPARTING UPPER LEVEL SYSTEM. SKIES
WILL BEGIN TO CLEAR OVERNIGHT WITH TEMPERATURES REMAINING WELL BELOW
NORMAL. HAVE CANCELED THE FREEZE WATCH ACROSS THE NORTH AS WINDS
ARE NOT EXPECTED TO GO CALM AND IT APPEARS THAT THE CLOUDS WILL HANG
ON LONGEST ACROSS THE NORTH. AS A RESULT... TEMPERATURES ARE
EXPECTED TO REMAIN ABOVE... ALBEIT NEAR FREEZING ALONG THE
NORTHERN PERIPHERY OF THE FORECAST AREA.

A WELCOME WARMING TREND WILL THEN COMMENCE SUNDAY AS AN UPPER
RIDGE QUICKLY BUILDS ACROSS THE PLAINS PROVIDING A COUPLE DAYS OF
PLEASANT SPRINGTIME WEATHER. THROUGH MONDAY... MODELS ARE EXHIBITING
REMARKABLE CONSISTENCY IN STRENGTH AND LOCATION OF YET ANOTHER
POTENT UPPER LOW SITUATED ACROSS THE EXTREME SOUTHWEST CONUS. BY
TUESDAY THE MODELS BEGIN TO DIVERGE WITH THE GFS MUCH MORE
PROGRESSIVE IN SWINGING THE LOW ACROSS THE SOUTHERN PLAINS.
HOWEVER... THE GFS... NAM... AND ECMWF ARE ALL IN AGREEMENT WITH
KEEPING THE SYSTEM TO THE SOUTH OF THE FORECAST AREA SIMILARLY TO
THE LAST ONE. THIS WOULD TRANSLATE TO ANOTHER OVERRUNNING
PRECIPITATION EVENT FOR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ELEVATED THUNDERSTORMS WILL BE POSSIBLE ALTHOUGH IT APPEARS THAT
ELEVATED INSTABILITY WILL BE LIMITED TO THE SOUTHERN MOST REACHES
OF THE FORECAST AREA. AS THIS SYSTEM DEPARTS THE REGION... A
BLOCKING RIDGE ACROSS THE NORTHERN PLAINS SHOULD KEEP COLD
CANADIAN AIR FROM FLOWING SOUTHWARD INTO THE SOUTHERN PLAINS.

A QUICK POST-SYSTEM WARM UP WILL CONTINUE THE WARMING TREND AND
SPELL OF NICE WEATHER INTO NEXT WEEKEND. COMPUTER MODELS ARE
DEPICTING A TROUGH DEEPENING ACROSS THE WEST COAST BY SATURDAY...
WHICH MAY EVENTUALLY AFFECT THE REGION.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   37  65  41  74 /   0   0   0   0
FSM   38  65  39  74 /   0   0   0   0
MLC   38  65  40  73 /   0   0   0   0
BVO   33  65  38  74 /   0   0   0   0
FYV   33  60  34  71 /   0   0   0   0
BYV   33  59  38  68 /   0   0   0   0
MKO   36  64  42  74 /   0   0   0   0
MIO   36  64  38  72 /   0   0   0   0
F10   38  65  43  73 /   0   0   0   0
HHW   41  66  42  74 /   0   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...06
LONG TERM....18
Hazardous weather outlook, Apr 14, 1:00 PM CDT, 7 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
100 PM CDT SAT APR 14 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-151000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CDT SAT APR 14 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT.

DISCUSSION...
A FEW AREAS OF LIGHT DRIZZLE ASSOCIATED WITH A DEPARTING UPPER LEVEL
STORM SYSTEM CONTINUE EARLY THIS AFTERNOON.  AREAS OF LIGHT DRIZZLE
WILL REMAIN POSSIBLE THROUGH MID AFTERNOON BEFORE DISSIPATING.
COLD CONDITIONS ARE EXPECTED TONIGHT AS HIGH PRESSURE BUILDS INTO
THE REGION WITH AREAS OF FROST DEVELOPING ACROSS FAR NORTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS AFTER MIDNIGHT. PERSONS ACROSS THIS
AREA SHOULD PROTECT ANY TENDER VEGETATION THAT COULD BE HARMED BY A
FROST.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...NO HAZARDS.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE MONDAY NIGHT
INTO TUESDAY AS ANOTHER POTENT STORM SYSTEM MOVES OUT OF THE
SOUTHWESTERN UNITED STATES AND ACROSS THE SOUTHERN PLAINS. AT THIS
TIME...THE SEVERE WEATHER POTENTIAL IS EXPECTED TO REMAIN MINIMAL
WITH THE SYSTEM...AS THE STRONGER DYNAMICS MOVE SOUTH OF THE AREA
WITH LIMITED MOISTURE RETURN. SUBSTANTIAL RAINFALL HOWEVER WILL BE
POSSIBLE ACROSS SOUTHEAST OKLAHOMA ON TUESDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

Nearby

Frost Advisories in Oklahoma, 2007Frost Advisories in Arkansas, 2007Every frost advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.